Use of biotherapy in the management of Beh çet's disease in a department of internal medicine.
CONCLUSION: Biotherapy is effective and represents a solution to the failures of conventional treatments in severe forms of Behçet's disease with ocular involvement. PMID: 30955904 [PubMed - as supplied by publisher]
CONCLUSION: This is the first report of sustained severe hypoglycemia due to tigecycline. Oversecretion of insulin appears to have been the cause of the hypoglycemia in our patient. The mechanism needs to be investigated. PMID: 31426870 [PubMed - in process]
Urticarial vasculitis is a rare diagnosis defined by its distinct clinical and pathologic entities. The majority of cases are idiopathic; however, it has been linked to various etiologies including autoimmune, viral, paraneoplastic as well as pharmacotherapy. A 42-year-old Jamaican woman G1PO with sickle cell trait was admitted for persistent fevers and rigors for 2 weeks. This was associated with progressive burning, erythematous, raised plaques and patches involving the chest and trunk. While hospitalized she continued to spike fevers up to 103 °F despite being on broad spectrum antibiotics and acetaminophen.
Henoch-Sch önlein purpura (HSP) is an autoimmune complex, small vessel vasculitis characterized by nonthrombocytopenic palpable purpura, arthralgias, abdominal pain and nephritis. The etiology of HSP remains unclear. Incidence is highest in children, particularly 4 those 4 to 6 years in age. While adult onset HSP has been reported previously, it is diagnosed infrequently. Our case brings attention to the development of HSP while utilizing TNF-alpha inhibitors and the benefit of using colchicine as a treatment during an acute presentation of HSP.
Background: Drug-induced vasculitis represents 10% of all causes of vasculitis, and 10-20% of all adverse drug reactions. Its most common feature is cutaneous vasculitis but it may have systemic involvement. There is scant information of this pathology in the inpatient setting. Aim: To describe the clinical manifestations, complications, management, and evolution of drug-induced vasculitis in an inpatient setting from a tertiary hospital in Chile.
Introduction: Hypereosinophilic syndrome (HES) is a rare multisystem disorder characterized by blood eosinophilia ≥1500/mm3 for more than 6 months, lack of evidence for parasitic, allergic, or other known causes of eosinophilia and development of organ dysfunction and/or damage.1 Cutaneous involvement varies from commonly seen manifestations like nonspecific rash, urticaria, angioedema, pruritic papules to le ss common manifestations like mucosal ulcers, eosinophilic vasculitis, erythema annulare centrifugum and erythroderma.
A 65-year-old lady presented to our clinic for a rash affecting her neck, arms and legs. It initially started as small skin colored papules affecting the neck and spreading to her arms and legs. Simultaneously she was also being reviewed by the respiratory physicians for worsening dyspnoea and a chest radiograph showing bilateral lymphadenopathy. Her past medical history includes hyperthyroidism for which she was taking propylthiouracil (PTU) and asthma for which she was taking montelukast and inhalers.
Beh çet disease (BD), is a multisystemic, chronic vasculitis. Critical pathways in the yet unkown pathogenesis are TNF –alfa associated. Proinflammatory cytokines such as IL-8 and TNF- alfa are elevated with active disease. Neutrophils are a key player. PRGN is an endogeneous antagonist of TNF-alfa, and acts by competitively binding to TNFR. PRGN exerts potent anti-inflammatory effect. However, when degradaded by neutrophil proteases, an increase of IL-8 is seen, aggravating the neutrophilic inflamation.
Background: Necrobiosis lipoidica (NL) is a chronic, disfiguring condition characterized by plaques with an atrophic yellow center, usually on the shin. No FDA-approved therapies exist for NL. Although the pathogenesis remains unclear, inflammation, impaired neutrophil migration, antibody-mediated vasculitis, and tissue hypoxia are possible contributors to NL granuloma formation and collagen necrobiosis. Although some evidence of pentoxifylline (PTX) efficacy in NL exists, dose limiting adverse events at 400 mg TID limit PTX use.
Background: Granulomatosis with polyangiitis (GPA) is characterized by a necrotizing granulomatous vasculitis of the upper and lower respiratory tract and kidney along with a mixed vessel vasculitis. Usually a marker of severe disease, cutaneous involvement often presents as palpable purpura but may present as necrotic papulonodules or ulcers. Mucosal involvement may present as ulcers or gingival hyperplasia. Histology reveals a leukocytoclastic vasculitis with or without granulomas. Cytoplasmic antineutrophil cytoplasmic antibodies (c-ANCA) are diagnostic.
We report a case of pityriasis lichenoides chronica (PLC) induced by adalimumab in a patient being treated for hidradenitis suppurativa (HS).